Alert archive / Georgia / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Oct 6, 2005, 10:21 PM EDT for Long County, McIntosh County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2005, 10:21 PM EDT (02:21 UTC)
- Expired
- Oct 7, 2005, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 116 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 070222 FFWCHS GAC183-191-070515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1021 PM EDT THU OCT 6 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LONG COUNTY IN SOUTHEAST GEORGIA MCINTOSH COUNTY IN SOUTHEAST GEORGIA * UNTIL 115 AM EDT * AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BANDS OF VERY HEAVY RAIN EXTENDING ALONG THE ALTAMAHA RIVER SOUTHEAST WELL INTO THE ATLANTIC OCEAN...MOVING NORTH NORTHWEST AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ACROSS MUCH OF MCINTOSH AND LONG COUNTIES THROUGH 115 AM AS THESE BANDS MOVE THROUGH. MUCH OF THE AREA HAS ALREADY RECEIVED BETWEEN 2 AND 8 INCHES OF RAIN DURING THE PAST 24 HOURS AND MANY LOCATIONS ARE STILL EXPERIENCING CONSIDERABLE STANDING WATER. ANY ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO FLASH FLOODING. * FLASH FLOODING IS EXPECTED IN AND AROUND... DARIEN...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...COX... EULONIA...LUDOWICI...INCLUDING INTERSTATE 95...HIGHWAY 17 AND HIGHWAY 57. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192 $$
2 follow-up statements
000 WGUS72 KCHS 070353 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1153 PM EDT THU OCT 6 2005 GAC183-191-070515- LONG-MCINTOSH- 1153 PM EDT THU OCT 6 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR LONG AND MCINTOSH COUNTIES... AT 1153 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE BANDS OF VERY HEAVY RAIN OVER MUCH OF LONG AND MCINTOSH COUNTIES. RADAR ESTIMATES AROUND 1 INCH OF RAIN HAS FALLEN OVER MANY LOCATIONS SINCE 1030 PM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED THROUGH 115 AM AS MORE BANDS OF HEAVY RAIN MOVE THROUGH. THE RISK FOR FLASH FLOODING REMAINS HIGH. FLASH FLOODING IS EXPECTED IN AND AROUND...DARIEN...RIDGEVILLE... SAPELO ISLAND...TOWNSEND...COX...EULONIA...LUDOWICI...INCLUDING INTERSTATE 95...HIGHWAY 17 AND HIGHWAY 57. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192 $$
000 WGUS72 KCHS 070515 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 115 AM EDT FRI OCT 7 2005 GAC183-191-070517- LONG-MCINTOSH- 115 AM EDT FRI OCT 7 2005 ...THE FLASH FLOOD WARNING FOR LONG AND MCINTOSH COUNTIES HAS EXPIRED... BANDS OF THE HEAVIEST RAINS HAVE MOVED NORTH OF LONG AND MCINTOSH COUNTIES...THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL HEAVY RAIN MAY REDEVELOP LATER THIS MORNING AND A FLOOD WATCH REMAINS IN EFFECT. RADAR ESTIMATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS THE AREA SINCE 1030 PM THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:03 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 6, 9:03 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT THU OCT 6 2005
...FLASH FLOODING POSSIBLE AGAIN TONIGHT AND FRIDAY...
.SHORT TERM /TONIGHT/...ABUNDANT TROPICAL MOISTURE CONTINUES TO BE
PULLED NORTHWARD AHEAD OF AN UPR LOW CNTRD JUST OFF THE AL COAST.
VARIOUS SHORTWAVE IMPULSES EMBEDDED IN THE MOISTURE CONVEYOR COUPLED
WITH INCRG DIFLUENCE ALOFT WL AID IN THE REDVLPMNT OF WDSPRD SHOWERS
AND TSTMS TNGT INTO FRI. RADAR MOSAICS ALREADY SHOW SHOWER AND TSTMS
DVLPG OFF THE SC AND GA COASTS WITH A MORE CONSOLIDATED AREA OF
HEAVIER RAIN EXTENDING S INTO FL. THE RAIN SHOULD BECOME HVY AT
TIMES LTR TNGT AS AS THE NOSE A STRONG LLJ OVR THE ATLC BEGINS TO
INTERACT WITH INCRG DYNAMICS ALOFT AND A WELL DEFINED SW-NE ORIENTED
SFC TROF POSITIONED JUST INLAND FM THE COAST. THE RISK FOR FLASH
FLOODING REMAINS HIGH WITH 24-HR QPF AMOUNTS OF 2-8 INCHES COMMON
ACROSS THE RGN...HIGHEST ACROSS SE GA AND FAR SRN SC. WL MAINTAIN
100 POPS TNGT AS JUST ABOUT EVERYONE SHOULD SEE MEASURABLE PCPN BY
SUNRISE. LOWS TNGT LOOK FINE. WL TWEAK QPF UP A BIT...OTRW THE FCST
IS IN GOOD SHAPE. COORD WITH WFO ILM...THANKS.
&&
.MARINE...AFTER A BRIEF LULL THIS EVNG...WNDS ARE BEGINNING TO PICK
BACK UP WITH THE DVLPMNT OF THE LLJ. MAY NEED TO TWEAK WNDS UP
CLOSER TO 20 KT ACROSS THE SC WTRS BASED ON SHIP AND BUOY REPORTS.
THE SHIP HONOR /CALL SIGN WDC6923/ RECENTLY REPORT SUSTAINED WNDS OF
25 KT ABOUT 20 NM OF THE CHARLESTON HARBOR BUT THE SHIP WAS IN THE
VCNTY OF SHOWERS. SEAS ARE STILL RATHER HEFTY THIS EVNG...RANGE FROM
4-6 FT NEAR THE IMMEDIATE COAST TO 8-12 FT BEYOND 20 NM.
&&
.AVIATION...EXTREMELY TRICK AVIATION FCST FOR THE NXT 24 HRS. PCPN
SHOULD CONTINUE TO EXPAND IN COVERAGE TNGT AND LIKELY IMPACT BOTH
TERMINALS THROUGH SUNRISE. TIMING OF THE HEAVIEST PCPN AND THUS THE
LOWEST CIGS/VSBYS REMAINS QUESTIONABLE AS MODELS DIFFER ON THE
POSITIONING OF THE AXIS OF BEST VERTICAL MOTION. DECIDED TO MAINTAIN
A FAIRLY CONSERVATIVE FCST FOR NOW...ESP BEYOND 07/12Z UNTIL TRENDS
BECOME A BIT CLEARER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH FRI GAZ087-088-099>101-114>119-137>141.
SC...FLOOD WATCH THROUGH FRI SCZ040-042>045-047>051.
HIGH SURF ADVISORY THROUGH 6AM FRI SCZ048>051.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING SCZ049.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
AMZ350-352-354-374.
&&
STHazardous weather outlook, Oct 6, 7:38 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 738 PM EDT THU OCT 6 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 738 PM EDT THU OCT 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .HEAVY RAINFALL...A FLOOD WATCH CONTINUES FOR THE ENTIRE REGION TONIGHT. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR UPDATES. .COASTAL HAZARDS...A HIGH SURF ADVISORY IS IN EFFECT FOR LARGE BREAKING WAVES ALONG THE SOUTHERN SOUTH CAROLINA COAST. A STRONG ONSHORE WINDS COULD CAUSE ADDITIONAL BEACH EROSION AT HIGH TIDE THIS EVENING...PARTICULARLY IN THE EDISTO BEACH AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .HEAVY RAINFALL...THE RISK FOR HEAVY RAIN WILL CONTINUE INTO FRIDAY AND A FLOOD WATCH REMAINS IN EFFECT. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR UPDATES. .RIP CURRENTS...WITH RESIDUAL ONSHORE FLOW AND SWELLS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS LINGERING FRIDAY AND POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Local storm report, Oct 6, 5:31 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU OCT 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD MONCKS CORNER 33.20N 80.01W
10/06/2005 BERKELEY SC LAW ENFORCEMENT
MINOR FLOODING REPORTED IN MONCKS CORNER. FLOOD WATERS
WERE APPROACHING A FEW HOMES IN THE CONIFER HALL
SUBDIVISION ON RESINWOOD DRIVE.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:18 PM EDT | Special Marine Warning | CHS | 87 min | |
| Oct 6, 11:25 PM EDT | Flash Flood Warning | CHS | Liberty | 3 hr |
| Oct 7, 12:26 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 7, 10:50 AM EDT | Special Marine Warning | CHS | 55 min | |
| Oct 7, 11:59 AM EDT | Tornado Warning | CHS | Liberty | 31 min |
| Oct 7, 12:21 PM EDT | Tornado Warning | CHS | Bryan | 39 min |
| Oct 7, 3:12 PM EDT | Flash Flood Warning | CHS | McIntosh | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.